Alert archive / Nevada / High Wind Watches in 2012

High Wind Watch 3, NWS Elko, NV

March 12, 2012Elko County, Humboldt County, Nevada

NWS Elko, NV issued this high wind watch at Mar 12, 2012, 3:01 AM PDT for Elko County, Humboldt County, Nevada. It took effect at Mar 13, 2012, 10:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 3:01 AM PDT (10:01 UTC)
In effect from
Mar 13, 2012, 10:00 AM PDT
Expired
Mar 12, 2012, 1:53 PM PDT
In force
Issued by
NWS Elko, NV

Counties Elko County, NV, Humboldt County, NV

The radar

The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2758 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS75 KLKN 121001
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
301 AM PDT MON MAR 12 2012

...STRONG WINDS TO AFFECT NORTHERN AND PORTIONS OF CENTRAL NEVADA
TUESDAY...

NVZ032-034-036-130000-
/O.NEW.KLKN.WI.Y.0011.120313T1700Z-120314T0200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...
HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS
301 AM PDT MON MAR 12 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY. 


* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. 

* TIMING: WINDS WILL INCREASE IN THE EARLY MORNING HOURS TUESDAY
  AT HIGHER ELEVATIONS...BECOMING STRONG IN VALLEY LOCATIONS LATER
  TUESDAY MORNING. STRONGEST WINDS ARE EXPECTED LATE TUESDAY
  AFTERNOON.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN... 
  PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS...BATTLE MOUNTAIN...EMIGRANT PASS 

* IMPACTS: TRAVEL ON EAST-WEST ROADWAYS SUCH AS I80 WILL HAVE THE
  GREATEST IMPACT...WITH CROSS WINDS POTENTIALLY MAKING DRIVING
  CHALLENGING AT TIMES. DUST WILL LIKELY BE MIXED INTO THE AIR IN
  MANY AREAS...WITH REDUCED VISIBILITIES POSSIBLE. AFTERNOON AND
  EARLY EVENING TIMES WOULD LIKELY HAVE THE GREATEST REDUCTION TO
  VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-031-130000-
/O.NEW.KLKN.HW.A.0003.120313T1700Z-120314T0200Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE
301 AM PDT MON MAR 12 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 


* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.
  NORTHWEST HUMBOLDT COUNTY WILL HAVE THE STRONGEST WINDS...WITH
  SOUTHEAST HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY ON THE LOWER
  END OF THE WIND SPEED RANGE MOST AREAS.

* TIMING: WINDS WILL INCREASE EARLY TUESDAY MORNING AT HIGHER
  ELEVATIONS...BECOMING STRONG IN VALLEY LOCATIONS LATER TUESDAY
  MORNING. STRONGEST WINDS ARE EXPECTED LATE TUESDAY AFTERNOON.
  
* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT 

* IMPACTS: STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO MAKE
  DRIVING CHALLENGING OR POSSIBLY DANGEROUS AT TIMES...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. DUST WILL LIKELY BE MIXED INTO THE
  AIR IN MANY AREAS...WITH REDUCED VISIBILITIES POSSIBLE.
  AFTERNOON AND EARLY EVENING TIMES WOULD LIKELY HAVE THE GREATEST
  REDUCTION TO VISIBILITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROOD
1 follow-up statement
811 
WWUS75 KLKN 122053
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
153 PM PDT MON MAR 12 2012

...STRONG WINDS TO AFFECT NORTHERN AND PORTIONS OF CENTRAL NEVADA
TUESDAY...

NVZ030-031-131830-
/O.UPG.KLKN.HW.A.0003.120313T1700Z-120314T0200Z/
/O.EXA.KLKN.WI.Y.0011.120313T1700Z-120314T0200Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE
153 PM PDT MON MAR 12 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.
  STRONGEST WINDS WILL BE IN NORTHWEST HUMBOLDT COUNTY...WITH
  SOUTHEAST HUMBOLDT AND NORTHERN ELKO COUNTIES ON THE LOWER END OF
  THE WIND SPEED RANGE IN MOST AREAS.

* TIMING: WINDS WILL INCREASE EARLY TUESDAY MORNING AT HIGHER
  ELEVATIONS...BECOMING STRONG IN VALLEY LOCATIONS LATER TUESDAY
  MORNING. STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT 

* IMPACTS: STRONG GUSTY WINDS WILL HAVE THE POTENTIAL TO MAKE
  DRIVING CHALLENGING OR POSSIBLY DANGEROUS AT TIMES...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL LOCALLY REDUCE
  VISIBILITY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ032-034-036-131830-
/O.CON.KLKN.WI.Y.0011.120313T1700Z-120314T0200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...
HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS
153 PM PDT MON MAR 12 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT TUESDAY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE IN THE EARLY MORNING HOURS TUESDAY
  AT HIGHER ELEVATIONS...BECOMING STRONG AT ALL ELEVATIONS LATE
  MORNING. STRONGEST WINDS ARE EXPECTED LATE TUESDAY AFTERNOON.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...
  PEQUOP SUMMIT...SECRET PASS...BATTLE MOUNTAIN...EMIGRANT PASS

* IMPACTS: TRAVEL ON EAST-WEST ROADWAYS SUCH AS I-80 WILL HAVE THE
  GREATEST IMPACT. CROSSWINDS WILL HAVE THE POTENTIAL TO MAKE
  DRIVING CHALLENGING AT TIMES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST WILL LOCALLY REDUCE VISIBILITY IN LOW-LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Mar 11, 2:33 PM PDT, 12 hours 28 minutes earlier.

Area forecast discussion, Mar 11, 2:33 PM PDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
233 PM PDT SUN MAR 11 2012

.SYNOPSIS...BREEZY TO WINDY AFTERNOONS AND GENERALLY PARTLY TO MOSTLY
CLOUDY SKIES WILL BE THE RULE FOR THE BEGINNING OF THE WEEK. THE
BEST CHANCES FOR PRECIPITATION WILL BE NORTH OF AND INCLUDING I-80.
TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL. A MAJOR CHANGE IN
THE WEATHER PATTERN IS ON THE HORIZON FOR THIS WEEKEND WITH THE
POSSIBILITY OF RAIN AND SNOW. STAY TUNED.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. STRONG SOUTHWEST WINDS
DEVELOPED LATE IN THE MORNING AND WILL CONTINUE THROUGH THIS
AFTERNOON. LOOKING AT REMOTE STATIONS OVER NORTHERN NEVADA...THE
HIGHEST SPEEDS ARE MAINLY NORTH OF THE I-80 CORRIDOR. SPEEDS ARE
GENERALLY BELOW ADVISORY CRITERIA AND BASED ON GUIDANCE...SHOULD
STAY THAT WAY. OVERALL...AFTERNOON HIGHS ARE ONCE AGAIN ABOVE
NORMAL WITH ALL VALLEY SITES REPORTING IN THE MID TO UPPER 50S.
WINDS ARE EXPECTED TO COME DOWN THIS EVENING AT LESS THAN 15 KNOTS.

MODELS SHOW WEST TO EAST FLOW OVER NORTHERN NEVADA
MONDAY MORNING...BECOMING SOUTHWEST BY LATE MORNING AND AFTERNOON
AS A DEEP LOW PRESSURE SYSTEM SHIFTS SOUTH FROM THE GULF OF
ALASKA. HEIGHTS WILL ACTUALLY RISE A BIT TOMORROW AFTERNOON. HIGHS
TOMORROW WILL BE SIMILAR COMPARED TO TODAY WITH ONE TO THREE
DEGREES DIFFERENCE. ALL OF THE FORECAST AREA WILL AGAIN SEE
BREEZY TO WINDY CONDITIONS...WITH AREAS IN THE NORTH SEEING A
LITTLE LESS WIND BASED ON CURRENT GUIDANCE. WITH THE FLOW...HAVE
REMOVED ANY CHANCES FOR PRECIPITATION FOR TOMORROW MORNING.

MONDAY NIGHT INTO TUESDAY...MODELS SHOW THE UPPER LOW POSITIONED
OFF THE PACIFIC NORTHWEST...WITH ENERGY PUSHING INTO SOUTHERN
BRITISH COLUMBIA BY TUESDAY AFTERNOON. MODELS ARE SHOWING STRONG
WINDS ONCE AGAIN...WITH EUROPEAN AND GFS 700 MB WINDS OF 50 TO 60
KNOTS...ESPECIALLY NEAR THE BORDER WITH IDAHO AND OREGON. RIGHT
NOW THINKING IS A WIND ADVISORY IS LOOKING VERY POSSIBLE IN
HUMBOLDT COUNTY...ALTHOUGH LESS CERTAIN IN NORTHERN ELKO COUNTY FOR
TUESDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN RISE TO ABOVE
NORMAL LEVELS. MOISTURE WILL BE ON THE INCREASE IN HUMBOLDT AND
ALSO NORTHERN ELKO COUNTIES. IT LOOKS LIKE THERE WILL BE A FAIRLY
TIGHT PRECIPITATION GRADIENT...AND WITH THE WARM
TEMPERATURES...SNOW LEVELS WILL BE QUITE HIGH.

LIGHT PRECIPITATION IS EXPECTED TO SPREAD ACROSS THE NORTH FOR
TUESDAY NIGHT INTO WEDNESDAY...WITH THE BEST CHANCES IN NORTHWEST
HUMBOLDT COUNTY. WINDS IN THE NORTH MAY STAY UP DURING THE
OVERNIGHT AND KEPT TEMPERATURES UP FOR THE MOST PART. WINDS
WEDNESDAY WILL AGAIN BE BREEZY TO WINDY. MODELS ARE SHOWING AN
IMPULSE POSSIBLY MOVING THROUGH DURING THE DAY AND HAVE RAISED
POPS NORTH OF AN INCLUDING I-80.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. STRONG MOIST
PACIFIC JET WILL BRING PERSISTENT CLOUDS AND WINDS TO THE GREAT
BASIN THIS WEEK...WITH WARM TEMPS AND PERIODS OF SHOWERS ACROSS THE
NORTH...BEFORE THE THREAT OF WIDESPREAD SNOW RETURNS BY THE WEEKEND.
MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE ECMWF/GFS/GEM ALL
SHOWING GOOD CONTINUITY WITH 500MB HEIGHT FIELDS. TEMPS WILL RUN
ABOVE WITH BELOW AVG PRECIP THROUGH FRIDAY MORNING...BEFORE BELOW
AVG TEMPS AND ABOVE AVG PRECIP ARE EXPECTED FRIDAY NIGHT THROUGH THE
WEEKEND.

OVERALL NO MAJOR CHANGES TO THE ONGOING FORECAST AS MODEL CONTINUITY
REMAINS GOOD.  WEDNESDAY NIGHT THROUGH FRIDAY MORNING STRONG
SOUTHWEST FLOW WILL REMAIN OVER THE GREAT BASIN...AS REGION REMAINS
ON THE EASTERN SIDE OF LARGE 500MB PACIFIC TROUGH. THIS WILL LEAD TO
WARM DAYS AND COOL NIGHTS...WITH PERIODS OF SHOWERS ACROSS NORTHERN
NV...AND BREEZY TO WINDY CONDITIONS.

BY FRIDAY AFTERNOON ALL GUIDANCE CONTINUES TO INDICATE THE PACIFIC
TROUGH WILL BEGIN TO SHIFT ONSHORE. THIS SYSTEM LOOKS TO BE ONE OF
THE LARGEST IF NOT THE LARGEST STORM OF THE WINTER SEASON THIS
YEAR...WITH A FULL LATITUDE AMPLIFYING TROUGH AND AMPLE PACIFIC
MOISTURE ASSOCIATED WITH IT. A SURFACE COLD FRONT WILL TRACK FROM
WEST TO EAST FRIDAY EVENING AND NIGHT...BRINGING WIDESPREAD RAIN
CHANGING OVER TO SNOW AS SNOW LEVELS DROP. COULD BE A SMALL BREAK IN
THE ACTION ON SATURDAY...BEFORE ANOTHER MAJOR 500MB TROUGH SWINGS
THROUGH BRINGING MORE SNOW TO THE AREA SATURDAY AFTERNOON INTO
SUNDAY. WILL HAVE TO CLOSELY WATCH THIS SYSTEM OVER THE NEXT FEW
DAYS...BUT AT THE VERY LEAST LOOKS LIKE SOME MUCH NEEDED RAIN/SNOW
IS ON THE WAY.

&&

.AVIATION...STRONG WINDS WILL SUBSIDE AFTER 03Z TONIGHT...BRINGING
VFR CONDITIONS TO ALL TAF TERMINALS. TOMORROW WINDS WILL INCREASE
OUT OF THE SW AT NORTHERN TAF TERMINALS WITH MAX GUSTS REACHING
25KTS. WINDS WILL BE SOUTHERLY ACROSS CENTRAL TAF TERMINALS WITH MAX
GUSTS UP TO 20KTS. NO VIS/CIG ISSUES.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/95/95
Hazardous weather outlook, Mar 11, 2:50 PM PDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
250 PM PDT SUN MAR 11 2012

NVZ030-031-122200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
250 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY WINDS WILL SUBSIDE THIS EVENING AS DAYTIME HEATING IS LOST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WINDS ONCE AGAIN ON MONDAY...HOWEVER EXPECT THE WINDS TO BE
LIGHTER THAN SUNDAY. MUCH STRONGER WINDS ARE EXPECTED ON
TUESDAY...AT WHICH TIME SUSTAINED WINDS WILL BE IN THE UPPER 20
MPH RANGE WITH GUSTS POTENTIALLY REACHING INTO THE 45 TO 50 MPH
RANGE. STRONGEST WINDS OF THE WEEK ARE EXPECTED THURSDAY NIGHT
INTO FRIDAY AS THE JET STREAM MOVES OVER THE REGION...AHEAD OF AN
APPROACHING COLD FRONT.

INCREASING MOISTURE AND COLDER TEMPERATURES BY FRIDAY WITH THE
POTENTIAL FOR A SIGNIFICANT WINTER STORM ACROSS THE REGION.
WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL SPREAD OVER THE
REGION FROM WEST TO EAST DURING THE DAY ON FRIDAY. SNOW LEVELS ARE
EXPECTED TO DROP BY SATURDAY WITH SIGNIFICANT VALLEY SNOWFALL
POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-032>037-122200-
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
250 PM PDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

BREEZY CONDITIONS ARE EXPECTED THROUGH THE BEGINNING OF THE
WEEK...WITH THE STRONGEST WINDS OF THE WEEK EXPECTED THURSDAY
NIGHT INTO FRIDAY AS THE JET STREAM MOVES OVER THE REGION...AHEAD
OF AN APPROACHING COLD FRONT.

INCREASING MOISTURE AND COLDER TEMPERATURES BY FRIDAY WITH THE
POTENTIAL FOR A SIGNIFICANT WINTER STORM ACROSS THE REGION.
WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL SPREAD OVER THE
REGION FROM WEST TO EAST DURING THE DAY ON FRIDAY. SNOW LEVELS ARE
EXPECTED TO DROP BY SATURDAY WITH SIGNIFICANT VALLEY SNOWFALL
POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:01 AM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine40 hr

Nearby

High Wind Watches in Nevada, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.